Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Body Fat
May 14, 2012

I am in very good shape, 52 years old, HIV positive, and have been taking Atripla for 2 years. I have a body type that retains fat in the belly and chest. Prior to taking Atripla I managed by excess belly and chest fat with diet and heavy exercise. Today I still follow a very healthy diet and exercise routine, but my belly and chest fat seem to be increasing. Everything I read about Atripla tells me that it has no affect on my body fat. What can a very healthy, 52 year old HIV positive man do to decrease his belly and chest fat?

Response from Mr. Vergel

Atripla increases body weight as much as any other first line therapy recommended by the DHHS guidelines.

I would keep exercising and watching your diet, and have your doctor also check your testosterone, thyroid and estradiol hormone blood levels to make sure they are not abnormal. If they are, testosterone and thyroid hormone can be supplemented, and estradiol can be reduced with an aromatase inhibitor. Abnormal levels of these hormones can facilitate weight gain. There are some reports that Efavirenz (Sustiva, one of the medications in Atripla) may increase estradiol hormone in men, which can increase fat mass in the upper trunk and increase in breast size in men.

Follow the suggestions we make here:

Healthy Eating

Exercise

I hope this helps you!

Nelson Vergel



Previous
tiredness
Next
Testosterone cypionate and Serostim 5mg daily

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement